MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Catalog Number 256066
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd veritor¿ plus analyzer, an unspecified number of false positive flu a+b patient results were obtained.The same patient samples were retested using different veritor analyzers, which were noted to be functioning normally.There were no health impact or consequences reported.No additional information was provided from the customer after several follow up attempts by bd.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for evaluation: yes.D9.Returned to manufacturer on: 27-feb-2026.H3.Device eval by manufacturer?: yes.The requested 510k information for the involved veritor assay is as follows: g4.Pma/510(k)#: customer could not provide the assay to determine the 510k.Investigation summary: the complaint alleges the bd veritor plus analyzer was having a false positive issue (catalog number 256066, serial number (b)(6)).Customer provided feedback that they were running flu on eight analyzers in their department, and only one analyzer was showing positive results for all the samples.A replacement analyzer was provided to the customer.Bd veritor plus analyzer was returned for investigation.From the csv file, it appears that about seven tests were run within roughly three minutes.Three results included flu a positive flu b negative results, and the remaining four results were negative for both flu a and flu b.This pattern suggests that the samples may not have been incubated long enough before testing.When incubation is too short, the test can start developing outside the analyzer, which may lead to false positive results.Thus, this is not true instrument failure.This complaint is not confirmed.Device history record review for veritor plus analyzer, serial number (b)(6) was reviewed and nonconformances related to this failure mode were not revealed in manufacturing during final testing.The device was released conforming.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD VERITOR¿ PLUS ANALYZER
Common Device Name
COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23750976
Report Number1119779-2025-05484
Device Sequence Number15832983
Product Code JJQ
UDI-Device Identifier00382902560661
UDI-Public(01)00382902560661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number256066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown